• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Major depressive dx severe

C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
I quit Lexapro 10mg a year and a half ago. I was on it for 15 years. I suffered every single severe withdrawal symptom many months.. Then, depression that is the worst depression i’ve ever had set in. I tried several meds. Now i’m on Prozac for almost 8 weeks. No major relief yet.
I’m suffering a lot.
 
TheDarkPassenger

TheDarkPassenger

Well-known member
Joined
Dec 24, 2019
Messages
64
Location
United States
Hey, maybe give it some time, your body might still be transitioning, I know how bad withdrawals on these substances can be. The depression, sleepless nights, etc
 
Narutaku

Narutaku

Active member
Joined
Jun 5, 2017
Messages
31
Is it possible that Lexapro was a better fit for you than Prozac? I’ve taken MANY antidepressants and always found that the side effects were less favorable than whatever minor relief they gave me. I’ve tried other methods (to slow but still marked improvement in my depression) not that you should quit SSRI’s but meditation and working out can do great things.
 
J

JCPraha

Well-known member
Joined
Aug 27, 2018
Messages
590
I have had similar problems. It is really difficult to stop these meds altogether. I suppose the Lexapro wasnt working so well anymore. I recently stopped taking my anti-depressant, Trintellix. I felt ok for a couple of months. Then my depression became severe again. It is quite difficult, to say the least. I hope the Prozac will begin to help you. Maybe you should try a different class of anti-depressant that is not an SSRI.
 
C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
Thank you
I’m glad to know I’m not the only one to go through this.
Yes it started several months later
It was so horrible.
 
C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
Hey, maybe give it some time, your body might still be transitioning, I know how bad withdrawals on these substances can be. The depression, sleepless nights, etc
Thank you !!!
It was horrible....traumatized me
 
C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
I have had similar problems. It is really difficult to stop these meds altogether. I suppose the Lexapro wasnt working so well anymore. I recently stopped taking my anti-depressant, Trintellix. I felt ok for a couple of months. Then my depression became severe again. It is quite difficult, to say the least. I hope the Prozac will begin to help you. Maybe you should try a different class of anti-depressant that is not an SSRI.
Thank you
Glad to know I’m ot the only one.
It started several months later.
So horrible. It traumatized me.
Still going through..
please take care
 
C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
Is it possible that Lexapro was a better fit for you than Prozac? I’ve taken MANY antidepressants and always found that the side effects were less favorable than whatever minor relief they gave me. I’ve tried other methods (to slow but still marked improvement in my depression) not that you should quit SSRI’s but meditation and working out can do great things.
Thank you for your advice
Yes antidepressant is so problematic
 
C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
Is it possible that Lexapro was a better fit for you than Prozac? I’ve taken MANY antidepressants and always found that the side effects were less favorable than whatever minor relief they gave me. I’ve tried other methods (to slow but still marked improvement in my depression) not that you should quit SSRI’s but meditation and working out can do great things.
No antidepressant is good....this ismy 4th one hoping it’ll work..,,,,,
 
C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
I have had similar problems. It is really difficult to stop these meds altogether. I suppose the Lexapro wasnt working so well anymore. I recently stopped taking my anti-depressant, Trintellix. I felt ok for a couple of months. Then my depression became severe again. It is quite difficult, to say the least. I hope the Prozac will begin to help you. Maybe you should try a different class of anti-depressant that is not an SSRI.
Thank you for your response.
Antidepressant takes time to work...then extremely hard to quit. Yes I was ok for a while then the big rash hit me..,,.same as you did
 
M

Marianda

Well-known member
Joined
Nov 18, 2019
Messages
180
Location
South America
I quit Lexapro 10mg a year and a half ago. I was on it for 15 years. I suffered every single severe withdrawal symptom many months.. Then, depression that is the worst depression i’ve ever had set in. I tried several meds. Now i’m on Prozac for almost 8 weeks. No major relief yet.
I’m suffering a lot.
I have been on antidepressants for 15 years also. Currently I am on Lexapro. I have tried to quit so many times and I cant. The first day without them I am fine, but the next day I become very irritable, edgy, and the third day I am in a huge dark hole.

I dont mind the "brain zaps" I feel when I discontinue the antidepressants, what bothers me the most is the horrendous depressions I experience.

I feel the antideppresants are weakening my muscles, but I cant discontinue them. This worries me.
 
C

Catty5

Well-known member
Joined
Jan 7, 2020
Messages
114
Location
USA
I have been on antidepressants for 15 years also. Currently I am on Lexapro. I have tried to quit so many times and I cant. The first day without them I am fine, but the next day I become very irritable, edgy, and the third day I am in a huge dark hole.

I dont mind the "brain zaps" I feel when I discontinue the antidepressants, what bothers me the most is the horrendous depressions I experience.

I feel the antideppresants are weakening my muscles, but I cant discontinue them. This worries me.
Thank you for your response.
I regret to quit it....since withdrawal was horrible. I was somewhat symptomatic for several months...then a huge trauma hit me.
“brain zap” was the sign of severe withdrawal, in my case. I remember it.
Yes as you say....I got into the severest depression i’ve ever had in my life...
Is Lexapro weaking your muscle?
I didn’t know it.
 
M

Marianda

Well-known member
Joined
Nov 18, 2019
Messages
180
Location
South America
Thank you for your response.
I regret to quit it....since withdrawal was horrible. I was somewhat symptomatic for several months...then a huge trauma hit me.
“brain zap” was the sign of severe withdrawal, in my case. I remember it.
Yes as you say....I got into the severest depression i’ve ever had in my life...
Is Lexapro weaking your muscle?
I didn’t know it.
You are lucky that at least you were fine for several months after withdrawal. I cant go without antidepressants for more than two days. Something is ruining my muscles, I think its antidepressants, I feel extremely tired and fatigued when I walk too much. Or maybe is my permanent anxiety.

Lexapro is not working well for me
I used to take Citalopram when I lived in the United States. Now I am living in South America and I cant find Citalopram here.
 
Top